MAUDE Adverse Event Report: SMITHS MEDICAL ASD, INC. PNEUPAC PARAPAC VENTILATOR W/ ALARMS; VENTILATOR, EMERGENCY, POWERED (RESUSCITATOR)

SMITHS MEDICAL ASD, INC. PNEUPAC PARAPAC VENTILATOR W/ ALARMS; VENTILATOR, EMERGENCY, POWERED (RESUSCITATOR)
Catalog Number 120003
Medical Device Problem Codes Defective Alarm (1014); Break (1069); Incorrect, Inadequate or Imprecise Result or Readings (1535); Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/14/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the frequency knob was intermittent and high-pressure readings were low when height was turned up.Additionally, the supply gas failure alarm was defective with broken plastic that moved the red and white o2 ball inside, and a new gas unit was needed.There was no issue related to physical damage/abuse.The unit was not dropped at all.There was no delay of therapy.There was no patient involvement and no harm/adverse event reported.
 
Additional Manufacturer Narrative
Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.
 
Additional Manufacturer Narrative
Investigation summary: the affected device was returned for evaluation.Visual inspection performed.Gas eyeball is damaged, front panel is bent and broken, manometer gauge is out of spec and serial number label is illegible.Also has missing oxygen input fitting, control knobs, and caps.The customer's reported issue was confirmed through visual inspection - found gas supply indicator o2 damaged.The root cause is that the device was mishandled by the user.Replaced gas supply indicator o2.Demand valve was found leaking during internal inspection.No action taken.Due to obsolescence and lack of spare parts we are unable to complete the servicing of the ventilator.Device will be sent back un-repaired or scrapped on site.This device does not meet manufacturer's specifications and should not be returned to clinical use.The service history review identified there was no indication that the complaint was related to a service of the device within the review period.

Brand Name
PNEUPAC PARAPAC VENTILATOR W/ ALARMS
Common Device Name
VENTILATOR, EMERGENCY, POWERED (RESUSCITATOR)
Manufacturer (Section D)
SMITHS MEDICAL ASD, INC.
6000 nathan ln n
minneapolis MN 55442
Manufacturer Contact
reed covert
6000 nathan lane n
minneapolis, MN 55442
2247062300
MDR Report Key19202154
Report Number3012307300-2024-03144
Device Sequence Number8034648
Product Code BTL
UDI-Device Identifier10610586045486
UDI-Public(01)10610586045486(11)150630
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K020899
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Biomedical Engineer
Type of Report Initial,Followup
Report Date (Section B) 11/18/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number120003
Was Device Available for Evaluation? Yes
Date Returned to Manufacturer04/09/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/02/2024
Supplement Date Received by Manufacturer10/30/2024
Initial Report FDA Received Date04/29/2024
Supplement Report FDA Received Date11/18/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/30/2015
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown